Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 5, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 24, 2011, 10:21 AM EST. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2011, 10:21 AM EST (15:21 UTC)
- Expired
- Jan 26, 2011, 9:34 PM EST
- In force
- 59 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
235 WHUS72 KKEY 241521 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1021 AM EST MON JAN 24 2011 GMZ052>054-072>075-242330- /O.NEW.KKEY.SC.Y.0005.110124T1521Z-110125T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1021 AM EST MON JAN 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO BEYOND DRY TORTUGAS AND SOUTH FOR 60 NM. * WINDS AND WAVES: SUSTAINED EAST WINDS OF AROUND 20 KNOTS WILL IMPACT THE WATERS SOUTH OF THE ISLAND CHAIN FOR THE BALANCE OF TODAY AND TONIGHT. BECAUSE OF THESE WINDS...SEAS WILL BUILD TO 5 TO 7 FEET BEYOND THE REEF...AND HIGHER IN THE REEF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
10 follow-up statements
710 WHUS72 KKEY 242019 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 319 PM EST MON JAN 24 2011 GMZ052>054-072>075-250430- /O.CON.KKEY.SC.Y.0005.000000T0000Z-110125T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 319 PM EST MON JAN 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO BEYOND DRY TORTUGAS AND SOUTH FOR 60 NM. * WINDS AND WAVES: SUSTAINED EAST TO SOUTHEAST WINDS OF AROUND 20 KNOTS WILL IMPACT THE WATERS SOUTH OF THE ISLAND CHAIN TONIGHT. BECAUSE OF THESE WINDS...SEAS OF 5 TO 7 FEET BEYOND THE REEF...EXCEPT HIGHER IN THE REEF CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
374 WHUS72 KKEY 250316 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1016 PM EST MON JAN 24 2011 GMZ052>054-072>075-251000- /O.CON.KKEY.SC.Y.0005.000000T0000Z-110125T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1016 PM EST MON JAN 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC OVERNIGHT. * WINDS AND WAVES: SUSTAINED EAST TO SOUTHEAST WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS OF THE ATLANTIC OVERNIGHT. BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 4 FEET ON THE WESTERN PORTION OF THE FLORIDA STRAITS TO AS HIGH AS 7 FEET ON THE EASTERN PORTION OF THE FLORIDA STRAITS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
561 WHUS72 KKEY 250921 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 421 AM EST TUE JAN 25 2011 GMZ052>054-072>075-251600- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-110125T2100Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 421 AM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES: SUSTAINED SOUTHEAST WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS OF THE ATLANTIC TODAY. SEAS BEYOND THE REEF WILL RANGE FROM 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JACOBSON
423 WHUS72 KKEY 251519 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1019 AM EST TUE JAN 25 2011 GMZ052>054-072>075-252100- /O.CON.KKEY.SC.Y.0005.000000T0000Z-110125T2100Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1019 AM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES: SUSTAINED SOUTHEAST WINDS NEAR 20 KNOTS... WITH GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS OF THE ATLANTIC FOR THE REST OF TODAY. SEAS BEYOND THE REEF WILL RANGE FROM 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
091 WHUS72 KKEY 252022 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 322 PM EST TUE JAN 25 2011 GMZ052>054-072>075-260400- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-110126T0400Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 322 PM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES: SUSTAINED SOUTHEAST WINDS NEAR 20 KNOTS... WITH GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS OF THE ATLANTIC FOR AT LEAST THIS EVENING. SEAS BEYOND THE REEF WILL RANGE FROM 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
730 WHUS72 KKEY 260317 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1017 PM EST TUE JAN 25 2011 GMZ053-054-073>075-260430- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-110126T0400Z/ CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1017 PM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC WEST OF CRAIG KEY. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION ON THE COASTAL WATERS OF THE ATLANTIC WEST OF CRAIG KEY OVERNIGHT DUE TO SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS OF 15 TO 20 KNOTS. $$ GMZ052-072-260930- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-110126T1000Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 1017 PM EST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC EAST OF CRAIG KEY OVERNIGHT. * WINDS AND WAVES: SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL MOST OF THE OVERNIGHT PERIOD. SEAS BEYOND THE REEF WILL VARY FROM 4 FEET JUST OFFSHORE OF THE REEF TO AS HIGH AS 7 FEET IN THE EASTERN FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BS
962 WHUS72 KKEY 260920 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 420 AM EST WED JAN 26 2011 GMZ031>033-053-054-073>075-261600- /O.EXB.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 420 AM EST WED JAN 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY...THE GULF WATERS NORTH OF THE LOWER KEYS AND WEST OF MAINLAND MONROE...AND THE ATLANTIC WATERS FROM CRAIG KEY TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES: VARIABLE WINDS NEAR 15 KNOTS THIS MORNING WILL SHIFT TO NORTHWEST AND INCREASE TO NEAR 20 KNOTS DURING THE LATE MORNING TO MIDDAY HOURS AS A COLD FRONT MOVES THROUGH THE KEYS. NORTHWEST TO NORTH WINDS NEAR 20 KNOTS SHOULD CONTINUE INTO THIS EVENING. ON THE ATLANTIC WATERS BEYOND THE REEF...SEAS WILL BUILD TO 4 TO 7 FEET BY THIS EVENING...WITH THE HIGHEST SEAS FOUND WEST OF REBECCA SHOAL LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ052-072-261600- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 420 AM EST WED JAN 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO CRAIG KEY OUT TO 60 NM. * WINDS AND WAVES: VARIABLE WINDS NEAR 15 KNOTS THIS MORNING WILL SHIFT TO NORTHWEST AND INCREASE TO NEAR 20 KNOTS DURING THE EARLY AFTERNOON AS A COLD FRONT MOVES THROUGH THE KEYS. NORTHWEST TO NORTH WINDS NEAR 20 KNOTS SHOULD CONTINUE INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JACOBSON
303 WHUS72 KKEY 261750 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1250 PM EST WED JAN 26 2011 GMZ031>033-052>054-072>075-270200- /O.CON.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1250 PM EST WED JAN 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS. * WINDS AND WAVES: SOUTH TO SOUTHWEST WINDS OF 10 TO 15 KNOTS WILL TURN NORTHWEST AND INCREASE TO NEAR 20 KNOTS ON ALL KEYS COASTAL WATERS BY LATE TODAY. SEAS BEYOND THE REEF WILL BUILD TO 4 TO 6 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
849 WHUS72 KKEY 262058 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 358 PM EST WED JAN 26 2011 GMZ031>033-052>054-072>075-270400- /O.CON.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 358 PM EST WED JAN 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS. * WINDS AND WAVES: NORTHWEST TO NORTH WINDS WILL INCREASE TO NEAR 20 KNOTS BY LATE THIS AFTERNOON...BEFORE DECREASING TO BETWEEN 15 AND 20 KNOTS BEFORE MIDNIGHT. SEAS BEYOND THE REEF WILL BUILD TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
785 WHUS72 KKEY 270234 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 934 PM EST WED JAN 26 2011 GMZ031>033-052>054-072>075-270345- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-110127T0400Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 934 PM EST WED JAN 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL OF THE FLORIDA KEYS COASTAL WATERS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION THROUGHOUT THE FLORIDA KEYS COASTAL WATERS OVERNIGHT DUE TO SUSTAINED NORTH WINDS OF 15 TO 20 KNOTS. $$ NELSON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 4:21 AM EST, 6 hours earlier.
Area forecast discussion, Jan 24, 4:21 AM EST, 6 hours before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 421 AM EST MON JAN 24 2011 .DISCUSSION... .CURRENTLY... CLOUDS HAVE INCREASED ACROSS THE SERVICE AREA DURING THE OVERNIGHT HOURS...AND A FEW SPRINKLES OR POSSIBLE LIGHT SHOWERS HAVE DEVELOPED ACROSS THE OFFSHORE WATERS WELL SOUTH OF THE LOWER KEYS DURING THE PAST HOUR. WINDS VARY QUITE A BIT ACROSS THE AREA...WITH AN EASTERLY SURGE BRINGING 15 TO 20 KNOT WINDS TO PARTS OF THE ATLANTIC WATERS... WHILE PARTS OF THE GULF SIDE AND ISLAND CHAIN MAINTAIN A MUCH LIGHTER NORTHEAST FLOW. SURFACE ANALYSIS DEPICTS A SPRAWLING HIGH PRESSURE AREA CENTERED OVER THE NORTHEASTERN UNITED STATES AND EXTENDING DOWN THE EASTERN SEABOARD...WITH A LOW PRESSURE TROUGH DEVELOPING ALONG THE TEXAS COAST. THE KEYS LIE WITHIN A MODERATE PRESSURE GRADIENT ALONG THE SOUTHERN PERIPHERY OF THE HIGH. ALOFT...BROAD TROUGHING OVER THE MIDWEST AND NORTHEAST IS ANCHORED BY A POLAR VORTEX OVER THE CANADIAN MARITIMES...WITH SHORTWAVE ENERGY DIVING SOUTHWARD ALONG THE WESTERN SIDE OF THE LONGWAVE TROUGH OVER THE ROCKIES. THE SUNDAY EVENING KEY WEST SOUNDING REMAINED DRY AND STABLE...HOWEVER VEERING FLOW IN THE LOW LEVELS WAS ALLOWING FOR INCREASING MOISTURE AND LIKELY SOME SHALLOW ISENTROPIC LIFT BENEATH THE INVERSION. .SHORT TERM (TODAY THROUGH WEDNESDAY)... BENIGN WEATHER WILL CONTINUE ACROSS THE KEYS TODAY AND TONIGHT... THEN GIVE WAY TO A MORE ACTIVE WEATHER PERIOD FOR TUESDAY THROUGH WEDNESDAY. A PROGRESSIVE FLOW REGIME OVER THE CONUS WILL ALLOW HIGH PRESSURE INITIALLY ALONG THE EASTERN SEABOARD TO SHIFT OFFSHORE TODAY AND TONIGHT. LOW LEVEL WINDS ARE ALREADY VEERING ACROSS THE KEYS... WITH INCREASING STRATOCU ACROSS THE ATLANTIC WATERS LIKELY INDICATIVE OF ISENTROPIC LIFT BENEATH THE INVERSION. THUS EXPECT MOSTLY CLOUDY CONDITIONS FOR THE NEXT 24 HOURS...ALTHOUGH CONTINUED STABLE CONDITIONS WITH THE LOW LEVEL INVERSION REMAINING IN PLACE SHOULD ALLOW FOR JUST ISOLATED SHOWERS. WILL MAINTAIN DIME POPS TODAY... INCREASING TO 20 PERCENT TONIGHT. TEMPS TODAY WILL REBOUND TO JUST SLIGHTLY BELOW NORMAL (HIGHS IN THE LOWER 70S)...WITH ONLY A FEW DEGREES OF COOLING EXPECTED TONIGHT DUE TO CLOUD COVER AND INCREASING EAST/SOUTHEAST WINDS. TUESDAY THROUGH WEDNESDAY...CONFIDENCE IN THE EVOLUTION AND TIMING OF THE LARGE SCALE PATTERN HAS INCREASED SOMEWHAT DUE TO BETTER AGREEMENT AMONG THE VARIOUS FORECAST MODELS. A STRONG SHORTWAVE WILL DIVE INTO TEXAS TUESDAY...THEN CUT OFF OVER THE LOWER MISSISSIPPI VALLEY TUESDAY NIGHT...AND TRACK EASTWARD OVER THE SOUTHEASTERN STATES ON WEDNESDAY. THE ASSOCIATED SURFACE LOW WILL TRACK EASTWARD ALONG THE NORTHERN GULF COAST ON TUESDAY...PASSING ACROSS NORTH FLORIDA OR SOUTH GEORGIA TUESDAY NIGHT...AND OFF THE CAROLINA COAST ON WEDNESDAY. THE TRAILING COLD FRONT NOW APPEARS LIKELY TO PASS THROUGH THE KEYS WEDNESDAY MORNING...WITH A POSSIBLE PRE-FRONTAL TROUGH LATE TUESDAY NIGHT. DEEP MOISTURE APPEARS LIKELY TO BE DRAWN NORTHWARD INTO THE KEYS AHEAD OF THIS FRONT...ALONG WITH AN AXIS OF MODERATE INSTABILITY. STRONG LOWER/MID LEVEL WIND FIELDS AND A NICELY VEERING VERTICAL WIND PROFILE WOULD ALLOW FOR THE POSSIBILITY OF A FEW STRONG OR EVEN ISOLATED SEVERE THUNDERSTORMS LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. MID/UPPER LEVEL SUPPORT APPEARS TO BE PRESENT AS WELL...WITH THE LATEST GFS RUN DEPICTING RATHER IMPRESSIVE DEEP LIFT ACROSS OUR AREA LATE TUE NIGHT INTO WED MORNING AS STRONG MID/UPPER LEVEL JET STREAKS TRANSLATE ACROSS THE FLORIDA PENINSULA. MUCH OF THE FLORIDA PENINSULA HAS BEEN PLACED INTO SLIGHT RISK OF SEVERE BY SPC FOR THAT PERIOD...WITH THE KEYS LYING JUST SOUTH OF THE OFFICIAL SLIGHT RISK AREA. WILL CONTINUE WITH CHANCE POPS FOR TUE AFTERNOON...THEN INCREASE TO LIKELY POPS FOR TUE NIGHT...BEFORE TRAILING POPS OFF ONCE AGAIN ON WEDNESDAY. TEMPS WILL WARM TO A FEW DEGREES ABOVE NORMAL TUESDAY...THEN START TO COOL OFF WEDNESDAY WITH DAILY HIGHS LIKELY OCCURRING DURING THE MORNING HOURS DUE TO THE FRONTAL PASSAGE. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... LONGWAVE TROUGHING OVER THE EASTERN CONUS SHOULD PROVIDE AN EXTENDED PERIOD OF COOL AND DRY WEATHER ACROSS THE KEYS THROUGH THE LONG TERM PERIOD. EXPECT DECREASING CLOUDINESS WED NIGHT...FOLLOWED BY MOSTLY CLEAR CONDITIONS THU AND THU NIGHT IN THE WAKE OF THE COLD FRONT. THE LATEST ECMWF REMAINS SOMEWHAT MORE AMPLIFIED THAN THE OTHER GUIDANCE WITH A SHORTWAVE SWINGING THROUGH FLORIDA ON FRIDAY...BUT EVEN THE EC HAS BACKED OFF FROM EARLIER RUNS WITH THIS FEATURE. AT THIS POINT EXPECT NOTHING MORE THAN AN INCREASE IN HIGH CLOUDS...WITH NO POPS MENTIONED THROUGHOUT THE LONG TERM. TEMPERATURES WILL REMAIN BELOW NORMAL...WITH THE COOLEST READINGS EXPECTED THU/FRI WHEN HIGHS WILL ONLY REACH THE UPPER 60S. THE WEEKEND WILL SEE SLIGHTLY WARMER TEMPS...BUT STILL BELOW NORMAL WITH HIGHS ONLY AROUND 70 DEGREES. LOWS WILL BE COOL...BUT NOT AS CHILLY AS WE HAVE SEEN PREVIOUSLY THIS WINTER...MAINLY DROPPING INTO THE MID TO UPPER 50S. && .MARINE... AN EASTERLY WIND SURGE IS AFFECTING THE ATLANTIC WATERS...WITH C-MAN OBS AND A LATE EVENING ASCAT PASS SHOWING WINDS IN THE 15 TO 20 KNOT RANGE...AND A FEW SHIP REPORTS ESTIMATING EVEN STRONGER WINDS AT DECK LEVEL. MEANWHILE..THE ASCAT DATA AND EXTRAPOLATION FROM THE FEW AVAILABLE OBS INDICATE CONSIDERABLY LIGHTER NORTHEAST TO EAST WINDS OVER THE COOLER GULF WATERS. THESE SURGES ARE OFTEN DIFFICULT TO FORECAST...BUT IT APPEARS THAT CAUTION LEVEL WINDS OF 15-20 KNOTS SHOULD PERSIST ACROSS THE ATLANTIC WATERS TODAY. TONIGHT...AS LOW PRESSURE DEVELOPS OVER THE NORTHWESTERN GULF...AT LEAST CAUTION CONDITIONS APPEAR LIKELY...WITH A GOOD CHANCE FOR SMALL CRAFT ADVISORIES ON THE ATLANTIC SIDE. CAUTION OR ADVISORY CONDITIONS SHOULD CONTINUE TUESDAY AND TUESDAY NIGHT...AS WINDS GRADUALLY VEER AROUND TO THE SOUTHEAST THEN SOUTH AS THE LOW AND ASSOCIATED COLD FRONT TRACK EASTWARD ACROSS THE GULF. STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS THE COLD FRONT MOVES THROUGH OUR AREA. WINDS WILL THEN SHIFT TO THE NORTHWEST BEHIND THE FRONT...WITH CAUTION OR ADVISORY CONDITIONS LIKELY CONTINUING AT LEAST THROUGH WEDNESDAY EVENING. MODERATE NORTHERLY FLOW SHOULD THEN PREVAIL FROM THURSDAY THROUGH THE END OF THE WEEK. && .AVIATION... A SCATTERED TO BROKEN DECK OF STRATOCUMULUS ACROSS THE FLORIDA STRAITS WILL CONTINUE SPREADING NORTHWESTWARD ACROSS THE FLORIDA KEYS TODAY. VFR CONDITIONS WILL HOWEVER PREVAIL...WITH BASES BETWEEN 3500 TO 6000 FT...WITH TOPS AROUND 6000 FT. SURFACE WINDS WILL BE NORTHEAST AT 5 TO 10 KNOTS AND GUSTY THIS MORNING...INCREASING TO 10 TO 15 KNOTS AND GUSTY THROUGH TODAY. WINDS ARE EXPECTED TO INCREASE FURTHER THIS EVENING TO AROUND 15 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 73 68 78 71 / 10 20 30 60 MARATHON 74 68 79 71 / 10 20 30 60 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........JACOBSON AVIATION/NOWCASTS.....11 VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 24, 5:32 AM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 532 AM EST MON JAN 24 2011 FLZ076>078-GMZ031>033-052>054-072>075-251100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 532 AM EST MON JAN 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE ATLANTIC WATERS TODAY AND THIS EVENING...DUE TO EAST WINDS OF 15 TO 20 KNOTS AND SEAS BEYOND THE REEF OF 4 TO 6 FEET. A SMALL CRAFT ADVISORY MAY BE REQUIRED LATE TONIGHT ON THE ATLANTIC WATERS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. STRONG GUSTY WINDS ALONG WITH LIGHTNING STRIKES WILL BE THE PRIMARY HAZARDS. A FEW THUNDERSTORMS COULD BECOME STRONG LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...WITH THE POSSIBILITY OF ISOLATED DAMAGING WIND GUSTS. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE KEYS COASTAL WATERS TUESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JACOBSON
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.